Can You Take Too Much Butterbur?
Little is known about the effects of an overdose with butterbur
. It is not even clear if an overdose is possible or how much butterbur would result in an overdose. If you think you or someone else may have overdosed on any medication or supplement, seek immediate medical attention.
Symptoms of a Butterbur Overdose
It is not known what exactly to expect if someone takes too much butterbur. An overdose could cause any of the usual butterbur side effects
, such as an upset stomach, fatigue, or drowsiness. Because butterbur contains many different medicinally active components, it is possible that other, more serious symptoms could also occur. In fact, if the naturally occurring toxic alkaloids found in the butterbur plant have not been removed through a purification process, serious problems such as liver damage could occur.
Treatment for an Overdose of Butterbur
Treatment options for a butterbur overdose are also unclear. Treatment, if necessary, likely will involve supportive care, which consists of treating the symptoms that occur as a result of the overdose.
It is important that you seek medical attention immediately if you believe that you may have overdosed on butterbur.